Alert archive / Wyoming / Red Flag Warnings in 2019

Red Flag Warning 32, NWS Cheyenne, WY

October 5, 2019

NWS Cheyenne, WY issued this red flag warning at Oct 5, 2019, 3:34 AM MDT. It took effect at Oct 5, 2019, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 5, 2019, 3:34 AM MDT (09:34 UTC)
In effect from
Oct 5, 2019, 12:00 PM MDT
Expired
Oct 5, 2019, 7:00 PM MDT
In force
7 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

932 
WWUS85 KCYS 050934
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
334 AM MDT Sat Oct 5 2019

...RED FLAG WARNING FOR ZONES 303 AND 308 THIS AFTERNOON...

.Critical Fire Weather conditions are likely to develop across 
portions of zones 303 and 308 early this afternoon before cooler 
temperatures and weakening winds arrive later this evening. 

WYZ303-308-060100-
/O.NEW.KCYS.FW.W.0032.191005T1800Z-191006T0100Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Laramie Valley/Shirley Basin-
334 AM MDT Sat Oct 5 2019

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 
303 AND 308...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from noon today to 7 PM MDT this
evening. 

* AFFECTED AREA...Fire weather zone 303 and Fire weather zone 
  308.

* WIND...20 to 25 mph with gusts to 35 mph possible. Winds will 
  decrease slowly through the day. 

* HUMIDITY...10 to 15% increasing quickly in the evening. 

* HAINES...2 to 3

* THUNDERSTORMS...Thunderstorms unlikely.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
864 
WWUS85 KCYS 052047
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
247 PM MDT Sat Oct 5 2019

...RED FLAG WARNING FOR ZONES 303 AND 308 THIS AFTERNOON...

.Critical Fire Weather conditions have developed across portions 
of zones 303 and 308 this afternoon. Cooler temperatures and 
weakening winds arrive later this evening.

WYZ303-308-060100-
/O.CON.KCYS.FW.W.0032.000000T0000Z-191006T0100Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Laramie Valley/Shirley Basin-
247 PM MDT Sat Oct 5 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303 AND
308...

* AFFECTED AREA...Fire weather zone 303 and Fire weather zone 
  308. 

* WIND...20 to 25 mph with gusts to 40 mph possible. Winds will 
  decrease slowly through the day.

* HUMIDITY...10 to 15% increasing quickly in the evening.

* HAINES...2 to 3

* THUNDERSTORMS...Thunderstorms unlikely.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
534 
WWUS85 KCYS 052137
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
337 PM MDT Sat Oct 5 2019

...RED FLAG WARNING FOR ZONES 303 AND 308 THIS AFTERNOON EXPANDED
TO ZONES 304, 306, AND 309...

.Critical Fire Weather conditions have developed this afternoon. 
Cooler temperatures and weakening winds arrive later this evening.

WYZ304-306-309-060100-
/O.EXA.KCYS.FW.W.0032.000000T0000Z-191006T0100Z/
Southwest Carbon County-Upper North Platte River Basin-
South Laramie Range/Medicine Bow NF-
337 PM MDT Sat Oct 5 2019

...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 304,...306, 
AND 309...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect until 7 PM MDT this evening. 

* AFFECTED AREA...Fire weather zones 304, 306, and 309.
 
* WIND...20 to 25 mph with gusts to 40 mph possible. Winds will 
  decrease slowly through the day.

* HUMIDITY...10 to 15% increasing quickly in the evening.

* HAINES...2 to 3

* THUNDERSTORMS...Thunderstorms unlikely.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ303-308-060100-
/O.CON.KCYS.FW.W.0032.000000T0000Z-191006T0100Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Laramie Valley/Shirley Basin-
337 PM MDT Sat Oct 5 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303 AND
308...

* AFFECTED AREA...Fire weather zone 303 and Fire weather zone 
  308. 

* WIND...20 to 25 mph with gusts to 40 mph possible. Winds will 
  decrease slowly through the day.

* HUMIDITY...10 to 15% increasing quickly in the evening.

* HAINES...2 to 3

* THUNDERSTORMS...Thunderstorms unlikely.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
262 
WWUS85 KCYS 060058
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
658 PM MDT Sat Oct 5 2019

...Red Flag Warnings will Expire at 7 pm...

WYZ303-304-306-308-309-060200-
/O.EXP.KCYS.FW.W.0032.000000T0000Z-191006T0100Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Upper North Platte River Basin-
Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF-
658 PM MDT Sat Oct 5 2019

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR LOW
HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 303, 304, 306, 
308, AND 309...

Relative humidities will slowly recover this evening with the
gusty winds diminishing for a short period. However, wind speeds
will increase once again late tonight as a frontal boundary moves
through the area. An isolated snow shower cannot be ruled out
along the Cheyenne Ridge after midnight.


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Oct 5, 12:06 AM MDT, 3 hours 28 minutes earlier.

Area forecast discussion, Oct 5, 12:06 AM MDT, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1206 AM MDT Sat Oct 5 2019

.UPDATE...
Issued at 1151 PM MDT Fri Oct 4 2019

...HIGH WIND WARNINGS EXPANDED TO INCLUDE THE CITY OF CHEYENNE.

Latest forecast guidance including high res ensembles show
impressive subsidence and surface pressure rises taking place
behind the departing surface trough. CYS wind gusts guidance
along with several recent observations of gusts in excess of 40
kts indicates the possibility of 50 to 55 kt surface gusts late
this evening and early this morning. As such, the High Wind
Warning has been expanded to cover the city of Cheyenne and
central Laramie County. Winds will likely peak between now and 12z
as strong subsidence and jet energy move overhead. Sporadic strong
gusts will be possible through 6 am local time with the potential
for damage and impacts to transportation.

UPDATE Issued at 911 PM MDT Fri Oct 4 2019

Potent shortwave moving through eastern WY and western NE sparked
strong convection this evening, with several reports of hail from
pea to nickel size from south of Torrington across Scottsbluff.
Convection will slowly diminish later this evening, with the
attention turning to strong gradient winds affecting the wind-
prone areas, including Arlington, I-80 Summit and Bordeaux. 700mb
winds progged between 50 and 60 kt with CAG-CPR and CAG-BRX height
gradients peaking between 80 and 90m overnight. No changes to the
current high wind headlines.

UPDATE Issued at 704 PM MDT Fri Oct 4 2019

Despite gusty winds, relative humidities have increased above 15
percent. Therefore, Red Flag Warnings for fire weather zones 303,
304 and 308 expired at 7 PM MDT. Still expect stronger winds to
develop through the favored wind-prone areas of southeast WY later
this evening.

&&

.SHORT TERM...(This evening through Sunday night)
Issued at 222 PM MDT Fri Oct 4 2019

Main concern will be with strong winds over parts of the area
tonight. Winds are coming up slowly out west this afternoon with
some gusts near 50 mph at a few sites. Strongest winds still look
to occur later this evening into early Saturday morning with 7H
winds still progged 50 to 60 kts over the Laramie Range so current
high wind hilites look fine and will not alter. There is some
potential for a short period of strong winds just east of the
Laramie Range later tonight so will have to watch. Cold front
will also sweep across the CWA tonight as a potent upper trough
moves across. A few showers and maybe a tstm or two also possible
over northern parts of the CWA tonight where somewhat better
dynamics will move across.

Saturday looks breezy and dry with cooler temperatures. A second
shortwave will then pass across early Sunday but main effects
should be just to bring a reinforcing push of cooler air, though
a few showers cannot be ruled out Sunday morning.

.LONG TERM...(Monday through Friday)
Issued at 222 PM MDT Fri Oct 4 2019

Mild and dry conditions will hold Monday through Tuesday.
Attention then turns to a pretty strong upper trough that should
pass across the region later Weds through Thursday. Strong cold
front should plunge south across the CWA by late Weds with some
post-frontal pcpn behind it. Temps look cold enough for snow over
many areas later Weds night into Thursday with accumulating snow
hinted by latest EC. Upper trough progressive which would limit
snowfall but it does look like our first winter-like system of
the season. Clearing out by late Thursday as the system moves east
out of the area.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1203 AM MDT Sat Oct 5 2019

A few lingering pockets of MVFR to IFR conditions should gradually
diminish over the next few hours. The main aviation concern during
the overnight will be strong winds, especially over the south east
Wyoming terminals where gusts in excess of 35 knots will be common
through early Saturday. Occasional gusts in excess of 50 knots are
possible at KCYS. Severe mountain wave turbulence is possible over
southeast Wyoming through 15z Saturday.

&&

.FIRE WEATHER...
Issued at 222 PM MDT Fri Oct 4 2019

Critical or near critical conditions will continue into early this
evening over lower elevations of carbon and Albany counties due to
gusty winds and low humidities. Recovery should occur fairly fast
this evening as a cold front sweeps east across the area though
winds will stay on the gusty side. A few showers are possible
tonight up north otherwise dry conditions are expected.  Cooler
and remaining quite breezy Saturday. Conditions may get close to
critical levels over the southern Laramie valley Saturday
afternoon. Mild and dry weather expected Sunday into early next
week with less wind.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Warning until noon MDT today for WYZ106-110-116>118.

NE...None.
&&

UPDATE...AL
SHORT TERM...RE
LONG TERM...RE
AVIATION...CLH
FIRE WEATHER...RE
Hazardous weather outlook, Oct 4, 9:28 PM MDT, 6 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
928 PM MDT Fri Oct 4 2019

WYZ101>119-060330-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
928 PM MDT Fri Oct 4 2019

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...TONIGHT

High Wind Warnings are in effect tonight for strong winds of 55
to 65 mph affecting the wind prone areas including Arlington,
Buford, the Interstate 80 Summit, and Bordeaux.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Strong and gusty winds will continue through Saturday morning,
then slowly subside in the afternoon.

There is the potential for accumulating snow over most areas
late next week with the passage of a strong cold front.

.Spotter information statement...

Spotter activation will not be required.

NEZ002-003-019>021-054-055-095-096-060330-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-
928 PM MDT Fri Oct 4 2019

This hazardous weather outlook is for the western Nebraska
Panhandle.

.DAY ONE...TONIGHT

Widely scattered thunderstorms will continue through late evening.
Gusty winds to 40 mph, small hail and brief heavy rain are possible
east of a line from Alliance to Bridgeport.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be required.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 7:12 PM MDTSpecial Weather StatementCYSGoshen33 min

Nearby

Red Flag Warnings in Wyoming, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.